# SDR MDR03030

- Difficulty date: September 24, 2003
- Submitted: December 11, 2003
- Operation: Air carrier
- Aircraft: N178AC
- Make and model: Skrsky S64F
- Aircraft serial: 64097
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Plate
- Part number: 643520516101
- Part serial: 43
- Condition: Cracked
- Location: M/R Gearbox
- Part time: 3,549 hours
- Component: Gearbox
- Component part number: 643520500048
- Stage of operation: IN
- How discovered: M
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE MAGNETIC PARTICLE INSPECTION OF THE 2ND STAGE PLANETARY PLATE, A CRACK WAS DETECTED.  THE CRACK IS LOCATED IN THE .125 INCH R.   FROM THERE, IT TRAVELS TOWARDS THE SPLINE AT A 45 DEGREE ANGLE.  THEN IT TRAVELS DOWN THE DRIVE SIDE TOOTH FILLET OF THE SPLINE ABOUT .7500 OF AND INCH.  THIS PLATE HAS ACCUMULATED 2392.9 EAC HOURS.  THE OVERALL LENGTH OF THE CRACK IS APPROXIMATELY 1.25 INCH.  THIS PN PLATE IS NO LONGER BEING MANUFACTURED AND HAS BEEN REPLACED BY AN IMPROVED DESIGN.
